MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT COMPLETT
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 to a5: there was no patient involvement.H11: livanova deutschland manufactures the essenz console.The incident occurred in canada.Through follow up communication with the customer, it was learned further details regarding the event.At the end of the bypass procedure while the roller pump was recirculating fluid through the oxygenator recirculation line, the cockpit screen became grey/black and home page became available with "last case icon".The perfusionist pressed on it.It looked like it was searching to open the main window and became grey/black and home page became available.This time the "last case" option was no longer available.The perfusionist pressed on their regular profile icon; the patient height, bsa information were no longer available, like starting a new case.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a cockpit screen of an essenz console became grey and black, loosing visibility of data.The customer was not able to retrieve the last case after the reboot.The system rebooted to the profile selection page.The issue occurred post-procedure.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a livanova field service representative was dispatched to the facility to investigate the device and extracted the cockpit log files.The investigation suggested that the issue was caused by an error of the technician during the machine software flashing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the complaints database was reviewed over the past 24 months, covering all installed essenz hlm systems globally.No concerning trends about the reported failure was observed, confirming the isolated nature of the incident.Based on investigation results the root cause was addressed to an isolated human error during the software flashing process.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22383477
Report Number9611109-2025-90222
Device Sequence Number20998521
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)240830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT COMPLETT
Device Catalogue Number28-97-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer10/03/2025
03/10/2026
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date10/31/2025
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown